MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED STD SIZE1; FEMORAL STEM

MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED STD SIZE1; FEMORAL STEM
Model Number 01.12.021
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 04/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 21 april 2021: lot 073152: (b)(4) items manufactured and released on 04-feb-2008.Expiration date: 2012-12-31.No anomalies found related to the problem.To date, all items of the same lot have been already sold.No other similar events have been reported on this lot since 2017.Clinical evaluation performed by medacta medical affairs department: hip revision surgery performed 13 years after cementless double-mobility total hip arthroplasty.The pre-revision xrays show a proximal femur significantly osteoporotic but this may be the result of osteolytic activity that could have been triggered by polyethylene wear over the thirteen years of active service of this implant.10 years of active service corresponds to what many literature articles describe as the life expectancy of a standard pe insert.Analysis of the explanted liner could indicate if abnormal wear took place.Another device involved: batch review performed on 06.05.2021: liner: versafitcup dm 01.26.2850m double mobility liner ø 50/28 (k083116), lot 080524: (b)(4) items manufactured and released on 03-apr-2008.Expiration date: 2013-02-28.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold.No other similar events have been reported on this lot since 2017.
 
Event or Problem Description
Revision surgery performed due to stem loosening 12 years 10 months after the primary.Stem, head, and liner successfully revised.

Brand Name
STEM: QUADRA-H CEMENTLESS, HA COATED STD SIZE1
Common Device Name
FEMORAL STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key11784064
Report Number3005180920-2021-00353
Device Sequence Number3659846
Product Code JDI
UDI-Device Identifier07630030802027
UDI-Public07630030802027
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2012
Device Model Number01.12.021
Device Catalogue Number01.12.021
Device Lot Number073152
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2021
Initial Report FDA Received Date05/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient Weight68